Hiriart-Urruty gave formulas of the first-order and second-order ε-directional derivatives of a marginal function for a convex programming problem with linear equality constraints, that is, the image of a function under linear mapping (Ref. 1). In this paper, we extend his results to a problem with linear inequality constraints. The formula of the first-order derivative is given with the help of a duality theorem. A lower estimate for the second-order ε-directional derivative is given.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
Hiriart-Urruty, J. B.,Calculus Rules on the Approximate Second-Order Directional Derivative of a Convex Function, SIAM Journal on Control and Optimization, Vol. 22, pp. 381–404, 1984.
Gauvin, J., andDubeau, F.,Differential Properties of the Marginal Function in Mathematical Programming, Mathematical Programming Study, Vol. 19, pp. 101–119, 1982.
Rockafellar, R. T.,Directional Differentiability of the Optimal Value Function in a Nonlinear Programming Problem, Mathematical Programming Study, Vol. 21, pp. 213–226, 1984.
Shapiro, A.,Second-Order Sensitivity Analysis and Asymptotic Theory of Parametrized Nonlinear Programs, Mathematical Programming, Vol. 33, pp. 280–299, 1985.
Lemaréchal, C., andNurminskii, E. A., Sur la Différentiabilité de la Fonction d'Appui du Sous-Différentiel Approché, Comptes Rendus de l'Académie des Sciences de Paris, Vol. 290, pp. 855–858, 1980.
Auslender, A.,On the Differential Properties of the Support Function of the ε-Subdifferential of a Convex Function, Mathematical Programming, Vol. 24, pp. 257–268, 1982.
Hiriart-Urruty, J. B.,ε-Subdifferential Calculus, Convex Analysis and Optimization, Edited by J. P. Aubin and R. Vinter, Pitman Publishers, New York, New York, 1982.
Hiriart-Urruty, J. B.,Limiting Behavior of the Approximate First-Order and Second-Order Directional Derivatives for a Convex Function, Nonlinear Analysis: Theory, Methods, and Applications, Vol. 6, pp. 1309–1326, 1982.
Hiriart-Urruty, J. B.,Approximating a Second-Order Directional Derivative for Nonsmooth Convex Functions, SIAM Journal on Control and Optimization, Vol. 20, pp. 783–807, 1982.
Rockafellar, R. T.,Convex Analysis, Princeton University Press, Princeton, New Jersey, 1970.
Hiriart-Urruty, J. B.,Approximate First-Order and Second-Order Directional Derivatives of a Marginal Function in Convex Optimization, Journal of Optimization Theory and Applications, Vol. 48, pp. 127–140, 1986.
Laurent, P. J.,Approximation et Optimisation, Hermann, Paris, France, 1972.
Hiriart-Urruty, J. B.,Lipschitz r-Continuity of the Approximate Subdifferential of a Convex Function, Mathematica Scandinavica, Vol. 47, pp. 123–134, 1980.
Hiriart-Urruty, J. B.,The Approximate First-Order and Second-Order Directional Derivatives for a Convex Function, Mathematical Theories of Optimization, Edited by J. P. Cecconi and T. Zolezzi, Springer-Verlag, Berlin, Germany, pp. 144–177, 1983.
The author wishes to thank Professor N. Furukawa and Dr. H. Kawasaki for their helpful comments and encouragements. He is also indebted to one referee for pointing out the proof of Proposition 3.1.
Communicated by A. V. Fiacco
About this article
Cite this article
Shiraishi, S. First-order and second-order ε-directional derivatives of a marginal function in convex programming with linear inequality constraints. J Optim Theory Appl 66, 489–502 (1990). https://doi.org/10.1007/BF00940934
- Convex programming
- marginal function
- duality theorem
- first-order and second-order ε-directional derivatives